MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381467
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that bd insyte¿ autoguard¿ shielded iv catheter separated from the hub during use.The following information was provided by the initial reporter: material no.: 381467 batch no.: unknown.It was reported that the catheter separated from the hub of the iv and remained in the patient's arm.Good morning, there was an event reported on rhoads 4 that needs f/u.We do not have the catheter.I have copied clinical leadership on this email in order to expedite the information gathering process.Please keep in mind we do not share patient information.Patient had a left ac 14g iv.Iv no longer indicated.Upon removing iv, catheter separated from hub of iv and remained in patient's vein.Transplant md came to bedside and was able to retrieve catheter.Patient required small incision to remove catheter that was then covered with a steristrip.
 
Additional Manufacturer Narrative
Investigation summary: the provided photo shows a yellow adapter unit which had an extension line attached to the end of the adapter (luer).There were traces of thick media present.The yellow unit in the photo was not acknowledged as the actual sample because the reported part number (381467) noted pertained to a 14ga unit which is of the color orange.The appearance of the reported device was compared to a catheter adapter of the same product based on the reported part number and it did not match: bd autoguard 381467 is yellow, has a taper, a tab and grips.The reported adapter does not have these features.In fact, the reported catheter adapter does not look like any of the bd sandy products.Conclusion(s): not determined ¿ the investigation concluded that the complaint is not related to bd autoguard product.
 
Event or Problem Description
It was reported that bd insyte¿ autoguard¿ shielded iv catheter separated from the hub during use.The following information was provided by the initial reporter: material no.: 381467 batch no.: unknown.It was reported that the catheter separated from the hub of the iv and remained in the patient's arm.Good morning, there was an event reported on rhoads 4 that needs f/u.We do not have the catheter.I have copied clinical leadership on this email in order to expedite the information gathering process.Please keep in mind we do not share patient information.Patient had a left ac 14g iv.Iv no longer indicated.Upon removing iv, catheter separated from hub of iv and remained in patients vein.Transplant md came to bedside and was able to retrieve catheter.Patient required small incision to remove catheter that was then covered with a steristrip.

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key9227042
Report Number1710034-2019-01135
Device Sequence Number19391505
Product Code FOZ
UDI-Device Identifier30382903814672
UDI-Public30382903814672
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381467
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer10/02/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR